Yasmin Thyroid Replacement, Heart Palpitations, Nerve Wracking, Exercise Regimen, Premature Atrial Contractions
I have just come across this site, while looking to find out why I have been experiencing heart palpitations for the past two months - out of the blue!!! and usually "exercise" induced. I had some tests and have been told they are Premature Atrial ... more »
I have just come across this site, while looking to find out why I have been experiencing heart palpitations for the past two months - out of the blue!!! and usually "exercise" induced. I had some tests and have been told they are Premature Atrial Contractions "PACs". I started taking Yasmin in April, after having tried others over the past year (tri-cyclen lo and alesse) which did not work for me as the progestin was not strong enough. I am in my 40s and never took the pill before. Yasmin was great, it significantly reduced my "physical" pms (severe inflamation, severe bloating, severe sore breasts) which I experience for 2-3 weeks a month. However, sometime in mid to late June, I started getting palpitations/tremors out of the blue. The first episode freaked me out and lasted for about two weeks. At first I thought it was allergy medication mixed with my thyroid med, which can happen - but I cut out the allergy meds and still got them. They seem to come about 6hrs to a day after I fexercise/figure skate and they last from 2 to 5 five days. It's very irritating and nerve wracking, and I feel very agitated. I am also out of breath more than usual when walking up stairs, a little light headed and have some tightness in the chest. My legs also are weak, which makes no sense given my exercise regimen. I then lowered my thyroid replacement from .125 synthroid to .100 - too much thyroid med can cause some palpitations. Anyone who has mistakenly taken a second thyroid pill having forgotten that they already took one will understand. Even with the lower dose I am still getting the palpilations. I am totally at a loss as to why all of a sudden this is happening to me (perhaps perimenopause??). I have had the odd flutter here and there in my live, but nothing like this. It just doesn't make any sense ag ll. Can one's health just change like this overnight?. I am otherwise healthy, slim, have "lower" blood pressure (apprx 100-90/70-60)I skate 3 to 5 times a week, I have a full time job and yes I do push myself, but this is getting ridiculous. The only thing I can attribute it to is the Yasmin, ... but my symptoms only started after a few months not instantly, whereas it would seem that most of the the women here noticed the side effects faster. I hate to stop the Yasmin because I will have to return to pms "hell", but I suppose I will give it a try to see if the palpitations subside. At this point, I have been offered a low dose "beta blocker" and have refused. I am stunned to think that all of a sudden I have heart issues, especially since my Dr has always kidded me my that I will never have heart problems with my blood pressure. I will stop the Yasmin tonight and post another message in a few weeks one it is out my system. Here's hoping it is the Yasmin.